Ask a doctor

Need to Stop Tazorac the Day Before Getting Botox?

I'm using Tazorac and want to get Botox. Do I need to stop using my Tazorac the night before getting Botox?

Doctor Answers (11)

Botox and topical treatments

+1

No, you don't need to stop your topical medication prior to having cosmetic Botox injections. Botox is injected into the muscles thus your topical treatment will have no affect on the areas treated.


Seattle Facial Plastic Surgeon
5.0 out of 5 stars 144 reviews

No need to stop Tazorac, Retin-A, retinol, or other creams prior to Botox or fillers.

+1

Prior to injecting you with Botox, Dysport, Restylane, or Juvederm, your physician will clean your skin, so since the injections don't irritate the surface skin in any way, it's not important to stop these sometimes-irritating anti-acne and anti-wrinkle creams prior to treatment. However, I generally do recommend taking one night off from using them after treatment, to allow the microscopic needle holes to fully heal under bland moisturizer before starting the medications again. Good luck with your treatments!

Jessica J. Krant, MD, MPH
New York Dermatologic Surgeon
4.5 out of 5 stars 40 reviews

Tazorac and other retinoids before Botox

+1

You do not need to stop your Tazorac or other Retinoids before your Botox treatment. The good news is that you don't need to stop any of your topical treatments before your Botox treament. We often have you stop them before a Laser treatment or microdermabrasion or chemical peels but not with the fillers. Enjoy your Botox.

Esta Kronberg, MD
Houston Dermatologic Surgeon
5.0 out of 5 stars 17 reviews

You might also like...

Question: Need to Stop Tazorac the Day Before Getting Botox?

+1

There is no contraindication with Tazorac.

Regards,

Anand G. Shah, MD

Anand G. Shah, MD
San Antonio Facial Plastic Surgeon

Botox is OK with Tazorac

+1

You do not need to stop Tazorac to get Botox. There is no positive or negative interaction between Botox and Tazorac.

Kevin L. McBride, DDS
Dallas Oral & Maxillofacial Surgeon
3.5 out of 5 stars 3 reviews

Retinoids and Botox?

+1

There is no need to stop any of your retinoids prior to having Botox, Dysport or Xeomin. These topicals have nothing to do with your injections

Jo Herzog, MD
Birmingham Dermatologist
5.0 out of 5 stars 12 reviews

Tazorac or Retin-a before Botox

+1

You do not have to stop Retin-a products (tretinoin) or Tazorac before injections. That includes both Botox and fillers. Some physicians will ask that you stop them before certain laser procedures, or chemical peels.

Jennifer Reichel, MD
Seattle Dermatologic Surgeon
4.5 out of 5 stars 32 reviews

Tazorac and Botox

+1

There is no reason to stop Tazorac to have Botox injections.Good luck with your Botox.

Dr. I

Ronald Iverson, MD
Pleasanton Plastic Surgeon
5.0 out of 5 stars 3 reviews

Need to Stop Tazorac the Day Before Getting Botox?

+1

You do not need to stop Tazorac prior to having a Botox treatment. I hope this information is helpful.

Stephen Weber MD, FACS

Weber Facial Plastic Surgery

Stephen Weber, MD, FACS
Denver Facial Plastic Surgeon
5.0 out of 5 stars 41 reviews

Tazorac and Botox®

+1

There is no need to stop Tazorac before having Botox®. Tazorac works on the skin, whereas Botox® works on the muscle. Botox® is, therefore, injected into the muscle without disturbing the skin other than having a needle go through it.

 

Robert T. Buchanan, MD
Highlands Plastic Surgeon
5.0 out of 5 stars 4 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.